Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nonresonance problems
for differential inclusions
in separable Banach spaces


Authors: Zouhua Ding and Athanassios G. Kartsatos
Journal: Proc. Amer. Math. Soc. 124 (1996), 2357-2365
MSC (1991): Primary 34A60
DOI: https://doi.org/10.1090/S0002-9939-96-03439-9
MathSciNet review: 1340383
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a real separable Banach space. The boundary value problem

\begin{equation*}\begin {split} % &x' \in A(t)x+F(t,x),~t\in \mathcal {R}_+,\\ &Ux = a,\\ \end {split} % \tag *{(B)} % \end{equation*}

is studied on the infinite interval $R_+=[0,\infty ).$ Here, the closed and densely defined linear operator $A(t):X\supset D(A)\to X,~t\in \mathcal {R}_+,$ generates an evolution operator $W(t,s).$ The function $F:\mathcal {R}_+\times X\to 2^X$ is measurable in its first variable, upper semicontinuous in its second and has weakly compact and convex values. Either $F$ is bounded and $W(t,s)$ is compact for $t > s,$ or $F$ is compact and $W(t,s)$ is equicontinuous. The mapping $U:C_b(\mathcal {R}_+,X)\to X$ is a bounded linear operator and $a\in X$ is fixed. The nonresonance problem is solved by using Ma's fixed point theorem along with a recent result of Przeradzki which characterizes the compact sets in $C_b(\mathcal {R}_+,X).$


References [Enhancements On Off] (What's this?)

  • [1] G. Anichini, Nonlinear problems for systems of differential equations, Nonlinear Anal. TMA 6 (1977), 691--699. MR 58:28782
  • [2] J. P. Aubin and A. Cellina, Differential Inclusions, Springer-Verlag, New York, 1984. MR 85j:49010
  • [3] A. Friedman, Partial Differential Equations, Holt, Rinehart and Winston, New York, 1969. MR 56:3433
  • [4] C. J. Himmelberg, Measurable selections, Fund. Math. 87 (1975), 53--72. MR 51:3384
  • [5] S. Hu and N. S. Papageorgiou, On the existence of periodic solutions for a class of nonlinear evolution inclusions, Boll. Un. Mat. Ital. B 7 (1993), 591--605. MR 94k:34120
  • [6] A. G. Kartsatos, The Leray-Schauder theorem and the existence of solutions to boundary value problems on infinite intervals, Indiana Univ. Math. J. 23 (1974), 1021-1029. MR 49:5448
  • [7] A. G. Kartsatos, Nonzero solutions to boundary value problems for nonlinear systems, Pacific J. Math. 53 (1974), 425--433. MR 51:13337
  • [8] A. G. Kartsatos, Locally invertible operators and existence problems in differential systems, Tôhoku Math. J. 28 (1976), 167--176. MR 55:3390
  • [9] A. G. Kartsatos, Boundary value problems for abstract evolution equations, Nonlinear Anal. TMA 3 (1978), 1--8. MR 80i:34104
  • [10] A. G. Kartsatos, A compact evolution operator generated by a nonlinear time-dependent $m$-accretive operator in a Banach space, Math. Ann. 302 (1995), 473--487. MR 93c:47104
  • [11] A. G. Kartsatos and K. Y. Shin, Solvability of functional evolutions via compactness methods in general Banach spaces, Nonlinear Anal. TMA 21 (1993), 517--535. MR 94h:34100
  • [12] T. W. Ma, Topological degrees of set-valued compact fields in locally convex spaces, Dissert. Math. 92 (1972), 1--43. MR 46:8214
  • [13] N. S. Papageorgiou, A stability result for differential inclusions in Banach spaces, J. Math. Anal. Appl. 118 (1986), 232--246
  • [14] N. S. Papageorgiou, Boundary value problems for evolution inclusions, Comment. Math. Univ. Carolinae 29 (1988), 355--363. MR 89k:34018
  • [15] N. S. Papageorgiou, Boundary value problems and periodic solutions for semilinear evolution inclusions, Comment. Math. Univ. Carolinae 35 (1994), 325--336. CMP 94:15
  • [16] B. Przeradzki, The existence of bounded solutions for differential equations in Hilbert spaces, Ann. Polon. Math. 56 (1992), 103--121. MR 93d:34109
  • [17] J. R. Ward, Boundary value problems for differential equations in Banach spaces, J. Math. Anal. Appl. 70 (1979), 589--598. MR 80i:34110
  • [18] P. Zecca and P. Zezza, Nonlinear boundary value problems in Banach spaces for multivalued differential equations on a non-compact interval, Nonlinear Anal. TMA 3 (1979), 347--352. MR 80h:34084

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34A60

Retrieve articles in all journals with MSC (1991): 34A60


Additional Information

Zouhua Ding
Affiliation: Department of Mathematics, University of South Florida, Tampa, Florida 33620-5700
Email: ding@chuma.usf.edu

Athanassios G. Kartsatos
Affiliation: Department of Mathematics, University of South Florida, Tampa, Florida 33620-5700
Email: hermes@gauss.math.usf.edu

DOI: https://doi.org/10.1090/S0002-9939-96-03439-9
Keywords: Boundary value problem on an infinite interval, differential inclusion, upper semicontinuous function, compact evolution operator
Received by editor(s): December 16, 1994
Communicated by: Hal L. Smith
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society